Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Denver/Boulder, CO

July 19, 200715 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Jul 19, 2007, 10:44 AM MDT for 15 counties in Colorado. It took effect at Jul 19, 2007, 3:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 10:44 AM MDT (16:44 UTC)
In effect from
Jul 19, 2007, 3:00 PM MDT
Expired
Jul 19, 2007, 10:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KBOU 191644
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1044 AM MDT THU JUL 19 2007

COZ035>041-045>047-049-200045-
/O.NEW.KBOU.FF.A.0002.070719T2100Z-070720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...AKRON...COPE...LAST CHANCE...OTIS
1044 AM MDT THU JUL 19 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST 
  COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...CENTRAL AND SOUTHEAST PARK COUNTY AND JEFFERSON AND 
  WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR 
  CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET. IN EAST CENTRAL 
  COLORADO...NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 
  FEET/NORTH LINCOLN COUNTY AND SOUTHEAST ELBERT COUNTY BELOW 
  6000 FEET/SOUTH LINCOLN COUNTY. IN NORTH CENTRAL COLORADO...
  LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET. IN 
  NORTHEAST COLORADO...BOULDER AND JEFFERSON COUNTIES BELOW 6000 
  FEET/WEST BROOMFIELD COUNTY...CENTRAL AND EAST ADAMS AND 
  ARAPAHOE COUNTIES...ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES 
  ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST 
  WELD COUNTY...NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST 
  ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY AND 
  WASHINGTON COUNTY.

* FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING

* INCREASED MOISTURE AND LIGHT WINDS ALOFT WILL PRODUCE SLOW
  MOVING THUNDERSTORMS WITH HEAVY RAIN DURING THE LATE AFTERNOON
  AND EVENING. THE STRONGEST STORMS COULD PRODUCE UP TO 4 INCHES
  OF RAIN IN AN HOUR OR TWO. THE FLASH FLOOD THREAT APPEARS TO BE
  GREATEST FROM THE FOOTHILLS WEST OF DENVER AND SOUTH PARK INTO
  THE DENVER METRO AREA AND AREAS JUST SOUTH OF DENVER.

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

$$

GIMMESTAD
3 follow-up statements
000 
WGUS65 KBOU 192213
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT THU JUL 19 2007

COZ035>041-045>047-049-200400-
/O.CON.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...AKRON...COPE...LAST CHANCE...OTIS
413 PM MDT THU JUL 19 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...NORTH 
  CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...CENTRAL AND SOUTHEAST 
  PARK COUNTY AND JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 
  FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 
  FEET. IN EAST CENTRAL COLORADO...NORTH AND NORTHEAST ELBERT 
  COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND SOUTHEAST 
  ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY. IN NORTH 
  CENTRAL COLORADO...LARIMER AND BOULDER COUNTIES BETWEEN 6000 
  AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER AND JEFFERSON 
  COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY...CENTRAL AND 
  EAST ADAMS AND ARAPAHOE COUNTIES...ELBERT/CENTRAL AND EAST 
  DOUGLAS COUNTIES ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 
  FEET/NORTHWEST WELD COUNTY...NORTH DOUGLAS COUNTY BELOW 6000 
  FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD 
  COUNTY AND WASHINGTON COUNTY.

* UNTIL 10 PM MDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN DEVELOPED OVER THE
  MOUNTAINS THIS AFTERNOON AND WILL DEVELOP FURTHER EAST DURING
  THE LATE AFTERNOON AND EVENING. THE STRONGEST STORMS COULD
  PRODUCE UP TO 4 INCHES OF RAIN IN AN HOUR OR TWO. THE FLASH
  FLOOD THREAT APPEARS TO BE GREATEST FROM THE FOOTHILLS WEST OF
  DENVER AND SOUTH PARK INTO THE DENVER METRO AREA AND AREAS JUST
  SOUTH OF DENVER.

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

$$

GIMMESTAD
000 
WGUS65 KBOU 200223
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
823 PM MDT THU JUL 19 2007

COZ045>047-049-200330-
/O.CAN.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...BENNETT...BYERS...DEER TRAIL...LEADER...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...AKRON...COPE...LAST CHANCE...OTIS
823 PM MDT THU JUL 19 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO AND
NORTHEAST COLORADO HAS BEEN CANCELLED. 

MOST OF THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL EARLIER
TODAY HAVE REMAINED TO THE WEST OF THE WATCH AREA. THEREFORE THE
FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

COZ035>041-200400-
/O.CON.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR
823 PM MDT THU JUL 19 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND 
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL COLORADO...CENTRAL AND SOUTHEAST PARK COUNTY AND 
  JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 
  FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 
  FEET. IN NORTH CENTRAL COLORADO...LARIMER AND BOULDER COUNTIES 
  BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER 
  AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD 
  COUNTY...ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 
  FEET...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY 
  AND NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND 
  ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY.

* UNTIL 10 PM MDT THIS EVENING

* THE THREAT OF SLOW MOVING THUNDERSTORMS WILL CONTINUE IN AND
  NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREAS THIS
  EVENING. EARLIER TODAY...A THUNDERSTORM NEAR DENVER
  INTERNATIONAL AIRPORT PRODUCED NEARLY ONE INCH OF RAIN IN 40
  MINUTES. IF ADDITIONAL THUNDERSTORMS DEVELOP THIS EVENING THEN
  SOME AREAS IN AND NEAR THE FOOTHILLS COULD STILL BE AT RISK FOR
  FLASH FLOODING. THE BURN AREAS SUCH AS HAYMAN AND OVERLAND WOULD
  BE ESPECIALLY SUSCEPTIBLE TO FLOODING.

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

$$
000 
WGUS65 KBOU 200354
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
954 PM MDT THU JUL 19 2007

COZ035>041-200500-
/O.EXP.KBOU.FF.A.0002.000000T0000Z-070720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR
954 PM MDT THU JUL 19 2007

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR THE REMAINING PORTIONS OF NORTH CENTRAL
COLORADO AND NORTHEAST COLORADO WILL EXPIRE AT 10 PM MDT THIS
EVENING. 

WHILE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
MOVE BACK INTO DOUGLAS...ELBERT...AND LINCOLN COUNTIES LATE THIS
EVENING...FLASH FLOOD PRODUCING RAINFALL IS NOT EXPECTED. THE
STORMS MOVING INTO THESE AREAS FROM SOUTHEAST COLORADO WERE
SLOWLY WEAKENING AND MOVING A BIT FASTER THAN THE STORMS EARLIER
THIS EVENING.

ELSEWHERE...ONLY ISOLATED SHOWERS AND STORMS ARE ANTICIPATED LATE
THIS EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 3:40 AM MDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jul 19, 3:40 AM MDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 AM MDT THU JUL 19 2007

.SHORT TERM...TODAY IS SETTING UP TO BE A DIFFICULT ALL OR NOTHING
TYPE DAY...WITH POTENTIAL FOR HEAVY RAIN AMONGST RATHER STRONG MID
LEVEL CAP.  PLUS...A LOT OF THIS HINGES ON THE MESOSCALE.

THE CURRENT ANALYSIS SHOWS A LARGE MCS OVER THE EASTERN THIRD OF
NEBRASKA AND IOWA.  PRESSURE CHANGE ANALYSIS SHOWS A RATHER STRONG
PRESSURE RISE UNDERNEATH THIS COMPLEX...WHICH WAS PUSHING A
SIGNIFICANT MOISTURE BOUNDARY WESTWARD ACROSS THE HIGH PLAINS.  AS
OF 09Z...THIS HAD REACHED JULESBURG.  DEWPOINTS WERE ABNORMALLY HIGH
BEHIND THIS PUSH WITH PLACES LIKE OGALLALA HAVING A 70 DEWPOINT...NOT
TO MENTION SCOTTSBLUFF AND TORRINGTON AT 62...AND CHADRON AT 65.
IN ANY CASE...THIS PUSH SHOULD CONTINUE ON ITS WAY RESULTING IN NEAR
60F DEGREE DEWPOINTS PUSHING UP AGAINST THE FRONT RANGE LATER THIS
MORNING.  PRECIPITABLE WATER VALUES THEN JUMP TO 1.2-1.3 INCHES
ACROSS THE FRONT RANGE FROM THE CURRENT READINGS CLOSER TO 1.0-1.1
INCHES.

EXTENT OF LOW CLOUDS BEHIND THIS SURGE WILL ALSO PLAY A ROLE TODAY
AND LIMIT SURFACE HEATING.  AS A RESULT...ONE WOULD EXPECT A PRETTY
HEALTHY CAP ACROSS THE PLAINS TO HOLD STRONG.  HOWEVER...THE MODELS
SHOW SIGNIFICANT COOLING IN THE 700-600 MB CAPPING LAYER BY THE NOON
HOUR AS EASTERLY FLOW BRINGS IN COOLER MID LEVEL AIR.  IN FACT...THE
GFS SHOWS EASTERLY FLOW UP TO 25 THOUSAND FEET.  IF THIS HAPPENS...
THEN CAP WILL LIKELY BE BROKEN NOT ONLY IN THE FOOTHILLS BUT ALSO
ACROSS THE ADJACENT URBAN CORRIDOR.  DONT EXPECT MUCH MOVEMENT FROM
STORMS TODAY AS THEY SHOULD BE ANCHORED NEAR THE HIGHER TERRAIN
THANKS TO DEEP EASTERLY FLOW.  WITH HIGH PRECIPITABLE WATER
VALUES...HEAVY RAINFALL IS A DEFINITE CONCERN AS LCLS WILL ONLY BE
AROUND 10 THOUSAND FEET.  THIS WILL YIELD A DEEP WARM CLOUD LAYER OF
6000-7000 FEET.

THERE IS CERTAINLY A POTENTIAL FOR A FLASH FLOOD WATCH LATER TODAY
IF THE HIGHER DEWPOINTS AND WEAKENING CAP CAN COME TOGETHER.  FOR
NOW...WILL MENTION THE THREAT OF HEAVY RAINFALL IN AND NEAR THE
FRONT RANGE MOUNTAINS...FOOTHILLS...AND URBAN CORRIDOR.  BEST POPS
RESERVED FOR THE FAVORED FOOTHILLS AND PARK COUNTY.

.LONG TERM...BY FRIDAY AXIS OF THE MEAN UPPER RIDGE WILL BE ORIENTED
PRETTY MUCH OVER CNTRL COLORADO. AT LOW LEVELS OF THE ATMOSPHERE...
FORECAST SOUNDINGS SHOW GRADUAL DRYING EAST OF THE MTNS WITH S-SELY
FLOW IN PLACE. AT MID LEVELS...MODELS SHOW SOME OF THE SUBTROPICAL
MOISTURE HANGING OVER NEW MEXICO CREEPING NWRD UP OVER COLORADO
DURING THE AFTERNOON...WITH A 750-600 MB THETA-E AXIS SETTING JUST
WEST OF THE CONTINENTAL DIVIDE. PREVIOUS FCST PACKAGE HAS SCATTERED
T-STORMS OVER THE N-CNTRL MTNS AND SOUTH PARK ZONES DURING THE
AFTERNOON AND EVENING ON FRIDAY. CAN/T ARGUE WITH THAT. MEANWHILE
THE ISOLATED STORM COVERAGE IN THE PLAINS...FOOTHILLS AND NRN MTN
VALLEY ZONES ALSO LOOK REASONABLE. NEXT POINT OF BUSINESS...EXCEPT
TO SEE LITTLE CHANGE IN TEMPERATURES ACROSS THE HIGH COUNTRY AS
TEMPERATURES ALOFT CHANGE LITTLE ON FRIDAY. WHEREAS ON THE PLAINS
FEWER CLOUDS AND A SELY FLOW SHOULD SEND AFTERNOON TEMPERATURES BACK
UP INTO THE UPPER 80S/LOWER 90S.

OVER THE WEEKEND...MODELS INDICATE A SLIGHT WESTWARD SHIFT IN THE
UPPER RIDGE WHICH CAUSES A SIMILAR SHIFT IN THE MONSOON MOISTURE
PLUME REFERRED TO ABOVE. AS A CONSEQUENCE...EXPECT TO SEE LESS
CONVECTION BOTH IN THE MTNS AND ON THE PLAINS. ONGOING FORECAST HAS
ZERO POPS ON THE PLAINS BOTH DAYS. ONCE AGAIN SEE NO REASON TO ARGUE
WITH THAT. TEMPERATURE-WISE...WARMUP CONTINUES WITH DAYTIME READINGS
ON THE PLAINS SOME 8-12 DEGS F ABOVE THOSE ON FRIDAY. MAX
TEMPERATURES MAY EVEN APPROACH IF NOT EXCEED THE CENTURY MARK WITHIN
THE SOUTH PLATTE RIVER BASIN.

BY EARLY NEXT WEEK...MEDIUM RANGE MODELS SHOW THE UPPER RIDGE MAKING
A CURIOUS NEWRD SHIFT ACROSS THE NORTHERN TIER STATES. IF THIS
SUDDEN MANEUVER OCCURS...SHOULD SEE THE SUMMER MONSOON SEASON KICK
IN WITH GUSTO ACROSS THE DESERT SOUTHWEST. MAY EVEN SEE SOME OF THIS
MOISTURE LADEN AIR ADVECTING UP OVER PORTIONS OF THE FCST AREA. NOT
KNOWING FOR SURE HOW FAR NORTH THIS MOISTURE WILL EXTEND...WILL
STICK WITH THE LOW POPS ALREADY OUT FOR THE HIGH COUNTRY AND THE
NEAR ZERO POPS FOR MOST AREAS EAST OF THE MTNS. LASTLY...LOOKING FOR
TEMPERATURES TO BECOME SLIGHTLY COOLER MONDAY AND TUESDAY DUE IN
PART TO THE NEWRD DISPLACEMNT IN THE HOT AIR DOME ALOFT.

&&

.AVIATION...STRATUS AND IFR/LOW MVFR CIGS WILL LIKELY HAVE TO WAIT
FOR ARRIVAL OF HIGHER MOISTURE AIR...WHICH SHOULD BE IN SHORTLY AFT
12Z.  STRATUS DEVELOPMENT NOT CERTAIN ESPECIALLY IF SURGE IS DELAYED
A COUPLE HOURS AND DAYTIME HEATING HAS ALREADY BEGUN.  STORMS SHOULD
FIRE IN AFTERNOON AGAINST THE FRONT RANGE...BUT EASTERN EXTENT IS
STILL IN QUESTION.  VCTS AND/OR PROB30 GROUP BEST WAY TO HANDLE
UNTIL STORMS ARE MORE CERTAIN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BARJENBRUCH/BAKER
Hazardous weather outlook, Jul 19, 5:03 AM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
503 AM MDT THU JUL 19 2007

COZ030>051-191700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
503 AM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
THIS AFTERNOON AND EVENING.  AT THIS TIME...THE HIGHEST THREAT AREA
FOR HEAVY RAIN APPEARS TO BE SETTING UP ACROSS THE FRONT RANGE
FOOTHILLS AND PARK COUNTY.  HOWEVER...DEPENDING ON THE AMOUNT OF
SURFACE HEATING AND INSTABILITY...STORMS WITH HEAVY RAIN MAY ALSO
DEVELOP EASTWARD ACROSS THE FRONT RANGE URBAN CORRIDOR THIS
AFTERNOON.  THE STRONGEST STORMS TODAY WILL HAVE POTENTIAL TO PRODUCE
FLOODING WITH 2 INCHES OF RAIN IN LESS THAN AN HOUR.

THE AIRMASS WILL BE MORE STABLE ON THE EASTERN PLAINS OF COLORADO...
SO ONLY A SLIGHT CHANCE OF THUNDERSTORMS EXISTS IN LOCATIONS EAST OF
THE I-25 URBAN CORRIDOR.

A SIGNIFICANT INCREASE IN MOISTURE ALONG WITH DAYTIME HEATING WILL
BRING THE HIGHER THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS ALONG
THE FRONT RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE LARGE DOME OF HIGH PRESSURE WHICH HAS ESSENTIALLY DOMINATED THE
WEATHER ACROSS THE WESTERN UNITED STATES FOR MANY DAYS WILL BECOME
CENTERED OVER COLORADO BY SATURDAY. AS A CONSEQUENCE EXPECT DRIER
AND WARMER CONDITIONS ACROSS THE OUTLOOK AREA DURING THE WEEKEND. BY
EARLY NEXT WEEK...THIS HIGH PRESSURE RIDGE IS EXPECTED TO SHIFT
NORTHEAST OF THE REGION WHICH MAY ALLOW FOR SOME MONSOONAL MOISTURE
TO SPREAD OVER THE STATE. THIS WOULD RESULT IN SLIGHTLY LOWER
TEMPERATURES...HIGHER HUMIDITIES AND AN INCREASE IN THUNDERSTORM
ACTIVITY...PARTICULARLY IN MOUNTAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT ANY
REPORTS OF RAINFALL GREATER THAN 1 INCH WOULD BE APPRECIATED.

BARJENBRUCH/BAKER

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.